Tuesday, January 17

week 1 — down

It's been a full week since my first chemo treatment. It's hard to fully know what to expect this time around, yet I'm monitoring my side effects as best I can.

Last week's effects are probably not the norm, because I also received zometa and a shot to suppress my ovaries (which I will no longer be getting). The biggest side effect has been extreme fatigue. I just get so winded walking around and find that I must rest throughout the day. Other than that, I was feeling pretty crummy and nauseous over the weekend and I'm also trying to figure out how to best handle the constipation.

The worst part of it all was that I had to stay home from church on Sunday. If this weekend proves to be a repeat, then I will try to re-schedule my treatments for Mondays instead of Wednesdays.

I've been doing tons of research (more than normal) about this fairly new chemo drug, Halaven. I believe Halaven began its trial phase only 18 months ago. Like any chemo, it will work for some, but not for others. One encouraging bit of information I've come across is related to tumor pain. It seems that many people have acknowledged increased pain at various tumor sites and their scans typically show a reduction of these tumors after a certain amount of time on Halaven. Interesting!

I have been having much more consistent pain in my right shoulder. But rather than feeling sad about this, I just love picturing the chemo attacking those particular tumors! Now, I don't know if this is actually occuring, but it's nice for me to think about my pain in this way. If anything, when the pain starts up (no matter where), it triggers my mind to pray that the chemo is attacking! Oh, the power of being able to transform our minds into something positive! I love it!

So, yes. It's been a little bit of a difficult week. My body isn't always acting like it used to, and it affects my patience level at home. But through it all, I'm praying that this drug will be somewhat of a magic bullet and praising God for giving me more time on earth.

2 comments:

Terri said...

Praying with you that this drug is shrinking the tumors. Also praying that the side effects won't keep you from church, but remember that sometimes God uses those times of discomfort and aloneness to draw us closer to Him. As I was reading your post, this verse came to mind. Numbers 6:24-26 - "The LORD bless you and keep you; the LORD make his face to shine upon you and be gracious to you; the LORD turn his face toward you and give you peace."
Looking forward to your smile and positive spirit at the next Kids Konnected.
Blessings,
Terri

Elizabeth Grant said...

Yay, Terri! I'm so glad you left a comment here. You (and Brianna) have been on my mind a lot since meeting you on Monday. I will definitely be going back. The kids loved it, and I had a great time, too!

Thank you so much for posting the scripture verse. I just love that passage. And thank you for the prayers. So far, I'm feeling pretty wonderful. Mornings are tough, but I seem to be able to accomplish a lot in the evenings, so I'll take it!!

Looking forward to seeing you again!
Elizabeth